I was put on birth control pills the first time in my life back in May when I was bleeding nonstop after my failed IVF transfer. The pills were actually for controlling my bleeding. But it didn’t seem to work well because I was still bleeding on and off. What I didn’t know was that I needed to be more regimented about the time that I took the pills. I set an alarm for the time daily but I was very casual about it. Sometimes I would be half an hour, one hour, or even two hours late. I didn’t know that it would cause fluctuation in the hormonal levels which would cause spotting or bleeding. I was kept on the pills after my hysteroscopy because we were going to choose a donor. So I was on the pills from May until September when we discovered that our donor had disappeared. Now that we are going to do a cycle in November, I was put back on the pills to suppress my ovaries.
I feel a little bit powerless and clueless during this cycle. I have never done a cycle when I just need to build my lining. In my past, all of my transfer cycles were with a retrieval, so we relied on my natural lining. I have no prior knowledge about a medicated transfer cycle where you have to build the lining using meds. Hence, I feel a little bit uncomfortable because if things don’t go according to plan, my prior knowledge won’t save me or comfort me. All I know is that I am instructed to start Lupr.on on Monday October 26th, take my last birth control pill on Halloween October 31, and expect AF to come the days after.
Since I don’t know how everything works, I have been very good with taking my birth control pill right on the dot every single day. I am very afraid of spotting or bleeding prematurely because I don’t want to cause any unexpected event that could delay the cycle. I have set my alarm for 7:35am for my daily dose. I had been so good until this past Sunday. I slept in until 8:05. When I looked at my emails at 8:13, my reminder email alarmed me that I had been over 30 minutes late for my pill! I quickly took it and was hoping and praying that the delay wouldn’t affect anything.
Came Monday morning. I wiped and saw a tiny little pink. I panicked. My mind was full of What if my period comes right now does it affect anything do I have to delay my cycle oh my goodness what should I do should I call my nurse right now no maybe I should just email her or maybe I should consult with my friend Jane who knows about these things. I was going crazy!
See the stress? I think not having done this before has made this cycle a little more stressful for me. I truly do not understand how controlling the meds to build the lining actually works. I just do not want another delay because of stupid AF.
What is a girl to do? Well, the crazy me went to the bathroom exponentially more times than usual. I wiped and wiped and wiped. Sometimes there was nothing. Sometimes there was a bit more pink. I had to wait for my nurse to write me back. In the mean time, a little consultation with Jane eased my anxiety a little bit. She said that sometimes even an hour of difference in the timing of taking the pill can trigger a little spotting. She told me that as long as I start Lupr.on before full flow, I should be okay. But she told me to check with my nurse.
While waiting for my nurse to write me back, I continued my paranoia about having a full flow because I really wasn’t sure if I was supposed to have full flow before I could start Lup.ron. I was wishing and wishing that AF wouldn’t come until after that night. Good thing my nurse finally wrote me back. Otherwise I would have gone crazy. She said spotting or even full flow would be fine. If full flow did come, she might have to adjust the dosage of the estrogen patch in the future. So we are all good. The cycle goes on as planned.
Phew. I blame my paranoia on my ignorance of how a medicated transfer works. But I also blame it on my lack of faith in this process. I really need to learn how to chill and trust.
Guess what? After scaring myself about it, I am still just wiping with some pink on and off. Full flow never came. So maybe Jane was right about the fluctuation of my hormones because of that one delayed administration. I scared myself for nothing.
Then last night, our preparation for this donor egg cycle officially began. There was a little accident though. I was standing up while opening the vial of Lupr.on and it slipped out of my hand. It dropped to my hardwood floor. The big THUD made my heart jump. Upon quick inspection, I was relieved to see that there was no crack on the vial. I couldn’t believe that my hands almost shattered $190…… Can you imagine the vial breaking and cracking in front of my eyes??? Praise the Lord that it didn’t happen.
The injection was uneventful. As usual, Bob drew the liquid. I injected. That tiny needle didn’t even sting me. However, I shudder at the thought of Bob eventually having to jab me with a big needle of progesterone though. I guess we’ll cross that bridge when we come to it. If you have any suggestions as to how to do PIO painlessly, please let me know.